×

zbMATH — the first resource for mathematics

Smooth linearization of hyperbolic fixed points without resonance conditions. (English) Zbl 0726.58039
The Hartman-Grobman theorem says that near a hyperbolic fixed point a \(C^ 1\)-diffeomorphism in n-dimensional euclidean space is topologically equivalent to its linearization. The author states that for \(C^ 2\)- diffeomorphisms this equivalence is indeed differentiable at the fixed point and Hölder continuous in some neighbourhood of it. For this result no further assumptions are required. In particular, no nonresonance conditions of the Sternberg type are imposed on the eigenvalues of the linear part.
The proof employs the contraction map principle in spaces of functions with suitably chosen norms which incorporate the additional smoothness properties. But unfortunately Proposition 4.1 and its proof are “completely wrong”, as the author admits in a letter to the reviewer, and no correct version has been given yet. Since this proposition is essential for the proof of the basic technical Theorem 3.1, the validity of the main result is in question.
Reviewer: J.Pöschl (Bonn)

MSC:
37G05 Normal forms for dynamical systems
37D99 Dynamical systems with hyperbolic behavior
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Belitski, G.R, Equivalence and normal forms of germs of smooth mappings, Ushpekhi mat. nauk, 33, 95-155, (1978) · Zbl 0385.58007
[2] Bonckaert, P; Dumortier, F; van Strien, S, Singularities of vector fields on \(R\)^3 determined by their first non-vanishing jet, Ergodic theory dynamical systems, 9, 281-308, (1989) · Zbl 0661.58005
[3] Grobman, D, Homeomorphism of systems of differential equations, Dokl. akad. nauk., 128, (1965) · Zbl 0100.29804
[4] Hartman, P, On local homeomorphisms of Euclidean spaces, Bol. soc. mat. mexicana, 5, 220-241, (1960) · Zbl 0127.30202
[5] Hartman, P, On the local linearization of differential equations, (), 568-573 · Zbl 0115.29801
[6] Hartman, P, A lemma in the theory of structural stability of differential equations, (), 568-573 · Zbl 0115.29801
[7] de Melo, W; van Strien, S, Diffeo’s on surfaces with a finite number of moduli, Ergodic theory dynamic systems, 7, 415-462, (1987) · Zbl 0609.58023
[8] Palis, J, On the local structure of hyperbolic fixed points in Banach spaces, An. acad. brasil. ciênc., 40, 262-266, (1968) · Zbl 0184.17803
[9] Pugh, C, On a theorem of P. hartman, Amer. J. math., 91, 363-367, (1969) · Zbl 0197.20701
[10] Sell, G.R, Smooth linearization near a fixed point, Amer. J. math., 107, 1035-1091, (1985) · Zbl 0574.34025
[11] Sternberg, S, On the structure if local homeomorphisms of Euclidean n-space II, Amer. J. math., 80, 623-631, (1958) · Zbl 0083.31406
[12] van Strien, S, Normal hyperbolicity and linearisability, Invent. math., 87, 377-384, (1987) · Zbl 0619.58033
[13] van Strien, S, Linearisation along invariant manifolds and a generalization of the hartman-grobman theorems for degenerate singularities of vector fields in \(R\)^3, Delft progr. rep., 12, 107-124, (1988) · Zbl 0825.58029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.